MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS U PACK (400 STRIPS); URINE TEST STRIP

ROCHE DIAGNOSTICS COBAS U PACK (400 STRIPS); URINE TEST STRIP
Catalog Number 06334601001
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The serial number of the u 601 analyzer is (b)(6).The investigation is ongoing.Medwatch field e1 initial reporter establishment name - the full name was provided as "(b)(6) hospital affiliated to (b)(6) hospital of (b)(6) university".The e1 initial reporter email address was provided as "(b)(6)".
 
Event or Problem Description
The initial reporter stated they received questionable negative leukocyte results for two patient samples tested with a cobas u pack on a cobas u 601 urine analyzer.No questionable results were reported outside of the laboratory.The analyzer results did not match the clinical diagnoses of the patients.The patients did not have any disease.The first sample resulted in a negative leukocyte value on the u 601 analyzer and when checked on a urine microscopy analyzer, the result was 112.20 leukocytes/ul.The sample was also tested on a second urine analyzer (cobas u 411) and the leukocyte result was 1+.A manual microscopy read of the urine sample showed many leukocytes (a specific value could not be provided).The second sample resulted in a negative leukocyte value when tested on the u 601 analyzer on (b)(6) 2025.When checked on the urine microscopy analyzer on (b)(6) 2025, the result was 87.12 leukocytes/ul.The sample was tested on the second urine analyzer on (b)(6) 2025, resulting in a 1+ leukocyte result.A manual microscopy read of the urine sample showed many leukocytes (a specific value could not be provided).
 
Additional Manufacturer Narrative
The investigation determined the issue is consistent with the customer modifying the range table settings of the u 601 analyzer.The u 601 analyzer provides a semi quantitative result as a range.Different systems may provide slightly different results even when repeating a measurement from the same sample.This is due to slight difference of parts like the led , detection sensor , and test strip recipe.Despite the reported discrepancy, the amount of discrepant results compared to all measurements is still acceptable according to the performance data and meet specifications.The range limit for was modified locally to make u 601 less sensitive.
 
Additional Manufacturer Narrative
The customer alleged that one of the two patients received treatment for a urinary tract infection.It was not specified which patient received treatment or what the specific treatment was.This patient was female.

Brand Name
COBAS U PACK (400 STRIPS)
Common Device Name
URINE TEST STRIP
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key22902703
Report Number1823260-2025-02627
Device Sequence Number18346473
Product Code CDM
UDI-Device Identifier04015630932252
UDI-Public04015630932252
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K183432
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Catalogue Number06334601001
Device Lot Number84770900
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/08/2025
Supplement Date Received by Manufacturer08/29/2025
09/23/2025
Initial Report FDA Received Date08/27/2025
Supplement Report FDA Received Date09/19/2025
10/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR
Patient SexFemale